MAUDE Adverse Event Report: ARTHREX, INC. DRILL SAW SPORTS 400; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILL SAW SPORTS 400; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILL SAW SPORTS 400
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device and its attachment have wedged and can no longer be separated.There was no harm for patient, operator or third party reported.There was no case involvement reported.No further information received.Update kpilz 05-sep-2024: it was reported that during an acl surgery the device and its attachment have wedged and can no longer be separated.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.It was reported that the device and its attachment have wedged and can no longer be separated.The manufacturer evaluation revealed a defective and worn coupling on the shaft of the ar-400sag which resulted in the reported event (see also (b)(4)).Further evaluation also revealed a hair crack at the planetary gear.The most likely cause has been attributed to a fall damage when the ar-400sag was still connected with the ar-400.

Brand Name
DRILL SAW SPORTS 400
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20192382
Report Number1220246-2024-07522
Device Sequence Number18038227
Product Code HWE
UDI-Device Identifier00888867223318
UDI-Public00888867223318
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL SAW SPORTS 400
Device Catalogue NumberAR-400
Device Lot Number10145132
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown